Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 9:33 PM CDT for Brown County, Calumet County, Outagamie County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 11, 2001, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Brown County, WI, Calumet County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 21 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:25 PM CDT | Thunderstorm Wind 52 E | Chilton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
| Jun 11, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120234
SVRGRB
WIC009-015-087-139-120315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
933 PM CDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN WISCONSIN
EASTERN WINNEBAGO COUNTY IN WISCONSIN
BROWN COUNTY IN WISCONSIN
OUTAGAMIE COUNTY IN WISCONSIN
* UNTIL 1015 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE
EXTENDED FROM 16 MILES WEST OF GREEN BAY TO 14 MILES SOUTHWEST OF
CHILTON. IT WAS MOVING EAST AT 60 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
ONEIDA BY 935 PM CDT.
KAUKAUNA BY 935 PM CDT.
DUNDAS BY 935 PM CDT.
JERICHO BY 935 PM CDT.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS
OF 60 MPH...HAIL...AN5D DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
$$
LAT...LON 4458 8833 4391 8848 4394 8813 4428 8805
4450 8782
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:15 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 11, 9:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT MON JUN 11 2001 WL BE REMOVING TOR WATCH/SVR THREAT FOR MORE OF C/N-C WI. NEED TO RE- EVALUATE THE FCST FOR THE REST OF THE NGT. THUS FAR...THERE HAS BEEN A LACK OF DEVELOPMENT ACRS IA. THAT HAS ALLOWED LLJ TO PUNCH NWD INTO WI. TSTMS NOW REDEVELOPING IN W-C WI. ALTHOUGH SVR THREAT WITH THESE IS TOO LOW TO HOLD ON TO THE WATCH...PCPN MAY NOT END AS QUICKLY AS EARLIER EXPECTED. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 9 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER... SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 11, 8:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM SPENCER WI WIND DAMAGE
06/11/01 MARATHON SEVERAL TREES DOWN.
REPORTED BY FIRE DEPT.
0745 PM 1 N PITTSVILLE WI 60 MPH WIND GUST
06/11/01 WOOD ALSO ROTATING WALL CLOUD.
REPORTED BY EMERGENCY MGMT
AND SPOTTERS.
0800 PM 15 W WISCONSIN RAPIDS WI WIND DAMAGE
06/11/01 WOOD LARGE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0805 PM WISCONSIN RAPIDS WI 73 MPH WIND GUST
06/11/01 WOOD SHERIFF REPORT. MEASURED
GUST. TIME EST.
JKLLocal storm report, Jun 11, 8:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM IOLA WI 74 MPH WIND GUST
06/11/01 WAUPACA MEASURED WIND GUST FROM
SKYWARN SPOTTER.
JKLLocal storm report, Jun 11, 8:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM IOLA WI WIND DAMAGE
06/11/01 WAUPACA 10 TO 15 INCH DIAMETER
TREES DOWN IN AND AROUND
IOLA TO 8 N IOLA. REPORTED
BY SKYWARN SPOTTERS.
JKLSpecial weather statement, Jun 11, 9:15 PM CDT, 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN... AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS. THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE WATCH INCLUDES... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... DOOR COUNTY... KEWAUNEE COUNTY... MANITOWOC COUNTY... AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 9:15 PM CDT, 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330- SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE LINCOLN FROM WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN... AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS. THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE WATCH INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE WATCH INCLUDES... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... DOOR COUNTY... KEWAUNEE COUNTY... MANITOWOC COUNTY... AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM COUNTYWIDE WI WIND DAMAGE
06/11/01 WAUSHARA MANY TREES AND POWER LINES
DOWN FROM HANCOCK TO POY
SIPPI. SOME DAMAGE TO
HOMES. REPORTED BY
EMERGENCY MANAGER.
0910 PM FREMONT WI 70 MPH WIND GUST
06/11/01 WAUPACA ESTIMATED WIND GUST BY
FOX 11 METEOROLOGIST.
NUMEROUS BRANCHES DOWN.
0913 PM OMRO WI WIND DAMAGE
06/11/01 WINNEBAGO LARGE TREE BRANCES
BREAKING. REPORTED BY LAW
ENFORCEMENT.
0921 PM OSHKOSH WI 61 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED WIND GUST BY
SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 44 min |
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 44 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 49 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jun 11, 8:06 PM CDT | Tornado Warning | GRB | Portage, Wood | 24 min |
| Jun 11, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Winnebago | 44 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 63 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 40 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.